MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN STEM; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN STEM; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: fem size e right catalog # 00588001502 lot # 11024768.G2: japan.H3: customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient is experiencing perforated stem on femoral side four years post implantation.Attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of x-rays provided.Additional information does not affect the root cause.X-ray review indicates there is a right knee arthroplasty with additional femoral plate and screw fixation.The femoral implant stem protrudes through the anterolateral femoral cortex, and lucency is noted along the distal femur, indicating suspected loosening of the femoral implant.Irregular, chronic-appearing ossification is present medially, and the visualized plate and screws appear intact.The tibial implant fit and alignment are maintained, but the femoral implant is loose and shows malalignment due to the stem protrusion.Bone quality appears osteopenic.The report confirms the presence of a femur fracture and stem perforation.While there is no radiographic evidence of infection, the loosening and fracture with perforation could conceivably be related to an active infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b4, b5, b6, d2, g1, g3, g6, h1, h2, h6.
 
Event or Problem Description
It was reported patient had infection that caused the perforation of the stem on femoral side four years post implantation.The stem penetrated through the bone causing the bone to fracture.Attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
It was reported patient is experiencing perforated stem on femoral side four years post implantation.The stem penetrated through the bone causing the bone to fracture.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: mechanical (g04) - stem.H6: failure of implant is n/a which was reported on initial report.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN STEM
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20708749
Report Number0001822565-2024-03607
Device Sequence Number12807132
Product Code JWH
UDI-Device Identifier00889024220942
UDI-Public(01)00889024220942(17)300131(10)6465451
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598801010
Device Lot Number64654451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer03/20/2025
03/25/2025
04/16/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date03/28/2025
04/15/2025
04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexMale